advertisement
Question
Posted by: Suzanne | 2009-12-14

Twitching neck ? medication

I’ m 36 years old and Bipolar. I’ m currently on Geodon 140mg, Epitec and Topamax. Earlier in the year I developed this twitching in my neck whilst on Serlife. I was switched to Molipaxin and it went away. But, I did not do well on Molipaxin and we decided to go back to Aurorix. I know what you are going to say! Terrible medication. But in all the years I have had this disease Aurorix is the only antidepressant that has really worked for me. Anyway, the switch did not go well and my neck started twitching again. I stopped the Aurorix as well. But my neck keeps on twitching. My Dr calls it Torticollis. He prescribed Rivotril for 5 days which worked perfectly, but when I stopped it the twitch came back and I also had a twitch around my mouth. It is not just a small twitch like your eye would twitch, It is worse when I’ m anxious. When I phoned him last week to ask if he could prescribe the Rivotril again he said he would prefer to refer me to a Neurologist because twitching on the one side can be from other causes. I am quite sure it is caused by the Geodon. He did eventually prescribe the Rivotril because I said to him I can’ t live like this and I would have to wait 3 months for an appointment with the Neurologist. Plus, they charge astronomical fees for the consultation and EEG’ s. And I know what he is going to say –  it’ s the medication. What do you think is the cause of the twitching? Does it make a difference if it is only on one side? He can’ t take me off the Geodon because I’ ve been on everything –  Seroquel, Risperdal, Abilify, Zyprexa. Just to let you know –  he is my new Dr –  my previous Dr’ s really messed me up. I have been quite stable the last 2 years.
Another problem –  I seem to be slightly hyper. I have taken 2 very impulsive financial decisions in the last 2 weeks. All I want to do is go shopping. That is my thing when I’ m manic or hypomanic, I shop. I also don’ t sleep well. But, I’ ve been much worse. 2 years ago I only slept for 2 hours a night and spent 1 month’ s salary in one day. This is just slightly irrational behavior. I am also picking fights with everyone. The pharmacy assistant argued with me that my script that was written in July expires in December –  it is only 5 months. I reported him. I’ ve also reported 2 other companies for bad service. I can’ t concentrate on work and all I do is surf the internet and make phone calls. My cell phone bill has doubled. I’ m scared that I will get into trouble at work. Do you think I should phone my Dr or should I just schedule an appointment with my Pshycologist? My Dr Is going on leave soon, he might have already left.
I am not sure if I am just returning to be my old self off the antidepressants or if I’ m hypomanic. Does this sound like a hypomanic episode to you?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Actualy, I wouldn't say that Aurorix is a terible medication - it is currently the safest of a particular group of antidepressants, and may suit some people better than others. It might have complex interactions, potentially, with some of the newer mood stabilizers and other drugs whih were deveoped after it was released, and I have found no useful studies of this issue.

Torticollis is the technical name for neck twitching, not specific to what might be causing the twitching.
If you do a Google search, you will find a number of reports of torticollis noted with the use of Geodon.

As you have been stable for 2 years now after a long period of instability, your wish to maintain this stability is of course understandable.

This recent restriction on the duration of validity of prescriptions for essential chronic medications was a loobnily stupid decision by the Dept of Health and simply raised the costs of medical care needlssly and caused a great deal of harm uselessly to patients. Lets hope they will soon revise this idiotic regulation.

From your description, it does sound as though you may be becoming a bit more hyper, but only your own doc, knowing all the background details, can best plan how to deal with this. Try to see him before he goes on leave, this is something a psychologist would not be equipped to deal with.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2009-12-14

Actualy, I wouldn't say that Aurorix is a terible medication - it is currently the safest of a particular group of antidepressants, and may suit some people better than others. It might have complex interactions, potentially, with some of the newer mood stabilizers and other drugs whih were deveoped after it was released, and I have found no useful studies of this issue.

Torticollis is the technical name for neck twitching, not specific to what might be causing the twitching.
If you do a Google search, you will find a number of reports of torticollis noted with the use of Geodon.

As you have been stable for 2 years now after a long period of instability, your wish to maintain this stability is of course understandable.

This recent restriction on the duration of validity of prescriptions for essential chronic medications was a loobnily stupid decision by the Dept of Health and simply raised the costs of medical care needlssly and caused a great deal of harm uselessly to patients. Lets hope they will soon revise this idiotic regulation.

From your description, it does sound as though you may be becoming a bit more hyper, but only your own doc, knowing all the background details, can best plan how to deal with this. Try to see him before he goes on leave, this is something a psychologist would not be equipped to deal with.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement